Results 1 to 4 of 4
Tramadol: ISO advice/experiences on kicking tramadol.
  1. #1
    lienronnoco is offline New Member
    Join Date
    Jul 2012
    Posts
    9

    Default Tramadol: ISO advice/experiences on kicking tramadol.

    I've been taking 15-20 50mg. tramadols a day for about 3 yrs. I have never made a "serious" effort to get off them, until now. Tapering has never worked for me in the past. I am aware of the seizure risk, but in 3 yrs. taking trams I have never had one so its safe to say I'm not seizure prone (not to say it can't happen).

    I would be very appreciative of any advice and stories from folks who have kicked their tramadol habit. What worked for you, what didn't, did you use suboxone to help taper or come off? That kind of stuff.

    This is easily my greatest challenge in life so far, being a fairly healthy 39 y/o male. I have resolved to finally kicking this ???? but I am confused as how to go about it, and what will give me the greatest success (w/ least amount of pain for fear of relapsing). I am currently tapering at about 20% reduction every 5 days (just started & dealing with my first reduction) and it is surprisingly difficult even to do that.

    Well, enough of my babbling . Please, anybody who can relay their experience coming off this terrible drug would be very appreciated. Tips, advice, whatever.
    Thanks for reading.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Go to your other thread. Robert has replied and apparently their is a way to taper or reduce enough to jump from the tramadol and switch to suboxone. You need to reply to your other thread. I'm sorry about being wrong about this fact. So go to the post, you are posting all over the forum, that Robert has replied to in Suboxone Treatment. Hope this helps you find your way. I'll be following your suboxone thread to see how this is done.

    Peace,

    Iloerose

  3. #3
    lienronnoco is offline New Member
    Join Date
    Jul 2012
    Posts
    9

    Default

    Thanks again Iloerose, that is good news. I replied to Robert but apparently my post is being reviewed by a moderator. I'll keep watching, and if it doesn't post I will reply again and just keep it short this time.

    - Lien

  4. #4
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    Quote Originally Posted by lienronnoco View Post
    Thanks again Iloerose, that is good news. I replied to Robert but apparently my post is being reviewed by a moderator. I'll keep watching, and if it doesn't post I will reply again and just keep it short this time.

    - Lien


    Maisie, who has worked with people using trams for years sent this to me. I am posting her information for her. She knows trams as well as anyone I know. God bless.





    Robert,

    I have never, ever heard that tramadol was anything like a benzo. Rose, where did you get that information? I think that is incorrect. I Googled it and didn't find anything.

    lienronnoco, I used suboxone to get off tramadol. You use it just as you would for any other opiate, EXCEPT, as you know, your dose is extremely high and puts you at risk for seizure. You have to be in withdrawal in order to start on the subs, and if you go into withdrawal from that dosage of trams you are likely to have a seizure...whether or not you've had one before.

    You know you're at an extremely high dose. Whatever else you do, please start tapering now. Your dose is alarming. Start tapering now, even before you decide the course you're going to follow. Even getting down to 10-12 a day still puts you significantly above the maximum recommended dosage.

    Robert, he is taking 15-20 trams a day!

    You can't do the suboxone concurrently with the trams and ease off. You're far better off switching to a "real" opiate like vicodin if you want to do that. Vicodin is way easier to get off than tramadol. But you still shouldn't do that without a taper. You're correct that tramadol works as an SSRI, and you can't yank yourself off that suddenly.

    Robert can help you if you decide to use subs, but you've got to taper down before you do anything else. The doctor you consulted was correct that he couldn't start treating you with subs at your current dose. Getting to a lower dose of trams is your first job.

    As I see it, you have two choices. 1) Taper way down on the trams and switch to a less-complex opiate, and then taper off that. 2) Taper way down on the trams (below 10-12 a day), quit, get into withdrawal, and start the subs. (Your third option, of course, is to taper all the way off the trams, but you said you didn't think that would work. In my experience, getting to a lower dose on trams and "jumping off" is an extremely bad idea. You'll be in very bad withdrawals and extremely depressed, and it will go on for a long time. If you want to taper all the way down, the last phase of the taper should be long and slow.)

    Good luck!
    Maisie

Similar Threads

  1. Replies: 0
    Last Post: 06-19-2018, 07:50 AM
  2. tramadol taper/WD - advice please
    By johnnythejet in forum Need to Talk?
    Replies: 6
    Last Post: 10-21-2014, 12:16 PM
  3. Tramadol Cessation Plan/Advice?
    By lvacqua in forum Prescription Drug Addiction
    Replies: 8
    Last Post: 10-17-2014, 11:27 PM
  4. Replies: 2
    Last Post: 07-27-2006, 01:04 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22